Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

What causes discharge from my rectum when suffering from COPD and emphysema?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5368 Questions
I am on oxygen & frequently pass out. I just experienced a large watery discharge from my rectum which I didn't realize happened until I saw the evidence in my chair. How could thus happen? I am a 73 year old male just recently diagnosed with copd & emphysema. This discharge is a real mystery! Want to know what could cause clear watery discharge from rectum
Posted Fri, 7 Feb 2014 in Digestion and Bowels
Answered by Dr. Grzegorz Stanko 15 minutes later
Brief Answer: Mucus. Detailed Answer: Hello! Thank you for the query. Clear liquid watery discharge from the rectum is usually a mucus. Intestinal cells constantly produce it to help with stool passage. When the stools are regular, the mucus us on the surface of it with small amount (so you can not notice it). But when there are constipation, only mucus comes out from the rectum. As you are over the age of 50, such symptom can indicate large intestine issue which needs to be investigated. Colonoscopy is the best way to do that. Hope this will help. Feel free to ask further questions. Regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor